I have been taking Topamax sprinkle capsules for my migraines for almost a year (onyl 45 mg per day). After the first few months on the drug, I noticed more hair on the floor in my bathroom and that it was falling out when I ran my fingers through it. In November of this year, I switched my birth control pills to Low Ogestrel,a low dosage monophasic pill so as to keep my hormone levels more stable and keep headaches at bay. After doing this, I noticed an increase in my hair loss. Now, in the shower, there is hair everywhere. Hair on my pillow, and hair on my clothes. I’ve noticed that my hair looks thin at my widows peak and on the sides of my head. It’s frightening. I got off the Topamax two weeks ago and the hair loss has continued. I am going off the birth control this month to see if that stops it.
Just wondering if you’ve ever heard of these drugs causing hair loss? Perhaps the combo of the two has wreaked havoc on my body for some reason? My doctors keep saying “It’s possible, but uncommon.” I’ve had all my bloodwork done and every checked out ok.. I just want this to stop. If it is the pills, how long before it will stop?
Thanks for any help!
Hair loss is associated with each and every one of the medications you use. I am sorry to report this to you, but these things have a cost in side effects and finding the balance can be difficult. Some people may be more sensitive than others. It may take months to see any regrowth after stopping or switching the medications. When medications are used in combination, it makes identifying the problem medication(s) more difficult.